Alert archive / Ohio / Red Flag Warnings in 2016
Red Flag Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this red flag warning at Apr 6, 2016, 2:19 PM EDT for 6 counties in Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2016, 2:19 PM EDT (18:19 UTC)
- Expired
- Apr 6, 2016, 6:01 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
Counties Belmont County, OH, Coshocton County, OH, Guernsey County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 124 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2394 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292 WWUS81 KPBZ 061819 RFWPBZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 219 PM EDT WED APR 6 2016 OHZ048-057>059-068-069-070000- /O.NEW.KPBZ.FW.W.0002.160406T1819Z-160407T0000Z/ COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- 219 PM EDT WED APR 6 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR A PORTION OF SOUTHEAST OHIO... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A RED FLAG WARNING FOR LOW HUMIDITY AND GUSTY WIND...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 048 COSHOCTON...FIRE WEATHER ZONE 057 MUSKINGUM...FIRE WEATHER ZONE 058 GUERNSEY...FIRE WEATHER ZONE 059 BELMONT...FIRE WEATHER ZONE 068 NOBLE AND FIRE WEATHER ZONE 069 MONROE. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THIS AFTERNOON INTO THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE LOWER TO MID 60S. * IMPACTS...THERE IS AN ELEVATED RISK FOR BRUSH FIRES. ANY FIRES MAY SPREAD IF NOT CONTAINED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
207 WWUS81 KPBZ 062201 RFWPBZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 601 PM EDT WED APR 6 2016 OHZ048-057>059-068-069-062315- /O.CAN.KPBZ.FW.W.0002.000000T0000Z-160407T0000Z/ COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- 601 PM EDT WED APR 6 2016 ...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF SOUTHEAST OHIO... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE RED FLAG WARNING AS RAIN WAS MOVING INTO THE AREA. $$ 07
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this red flag warning went out at Apr 6, 2:01 PM EDT, 18 minutes earlier.
Area forecast discussion, Apr 6, 2:01 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 201 PM EDT WED APR 6 2016 .SYNOPSIS... INCREASING SOUTHERLY WIND WILL WARM TEMPERATURES TODAY...BUT A COLD FRONT WILL BRING RAIN TONIGHT AND THURSDAY. WINTRY WEATHER WILL COMMENCE THURSDAY NIGHT AND CONTINUE INTO THE WEEKEND && .NEAR TERM /THROUGH THURSDAY/... UPDATED TO SLOW POP INCREASE THIS AFTERNOON. WITH 12Z SOUNDING SHOWING PLENTY OF DRY AIR TO MIX DOWN PLUS HRRR SUGGESTING SLOWER PRECIPITATION APPROACH...FELT A DRIER FORECAST WAS PRUDENT. WILL NEED TO WATCH WIND GUSTS THIS AFTERNOON. SOME POTENTIAL FOR AROUND 40 KNOT GUSTS AT LEAST IN SOUTHEAST OHIO THIS AFTERNOON DEPENDING ON MIXING...BUT FELT THREAT WAS TOO UNCERTAIN AT THIS POINT TO THINK ABOUT AN ADVISORY. ALSO LOWERED DEWPOINTS A BIT GIVEN THE MIXING POTENTIAL. TEMPERATURES ARE ON TRACK FOR NOW. PREVIOUS DISCUSSION... LOW PRESSURE DEVELOPING TOWARD THE GREAT LAKES TODAY WILL RESUME SOUTHERLY FLOW OVR THE REGION...WITH SUFFICIENT PRESSURE GRADIENT FOR GUSTS AROUND 30 MPH. THE RESULTING WARM ADVECTION SHOULD SUPPORT HIGHS NEAR THE SEASONAL AVERAGES...AND OVERNIGHT LOWS A FEW DEGREES ABOVE. HOWEVER...MOISTURE WILL ALSO BE ON THE INCRS AND IMPROVING ASCENT WITH THE APPROACH OF THE SYSTEMS COLD FRONT IS FORECAST TO SPAWN FAIRLY WIDESPREAD SHOWERS BY TONIGHT. IN GENERAL...NOT MUCH CHANGE WAS NEEDED FOR THE NEAR TERM PERIOD OTHER THAN TWEAKS TO TIMING AND HOURLY TRENDS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... TWO PERIODS OF INCLEMENT WINTER WEATHER LOOK TO BE IN STORE DURING THE SHORT TERM PERIOD OF THE FORECAST. THE FIRST IS A POST-FRONTAL PERIOD OF CONVECTIVE AND UPSLOPE SNOW SHOWERS. THE SECOND IS A MUCH MORE ROBUST AND COMPACT LOW AND MID-LEVEL SYSTEM THAT ADVANCES QUICKLY TO THE SOUTHEAST THROUGH THE AREA ON FRIDAY NIGHT. WHAT MAKES BOTH PERIODS CONCERNING...EVEN AT THIS LATE OF A DATE...IS THAT THEY TAKE PLACE AT NIGHT. THIS MAKES THEM EACH MORE LIKELY TO ACCOMMODATE ACCUMULATING SNOW THAN THEY WOULD BE OTHERWISE. FOR THE FIRST PERIOD ON THURSDAY NIGHT...LOW LEVEL FLOW WILL TURN MORE NORTHWESTERLY AS THE NIGHT GOES ON AND BECOME RELATIVELY UNI-DIRECTIONAL DURING THE OVERNIGHT PERIOD. BOUNDARY LAYER TEMPERATURES WILL BE FAIRLY MARGINAL THROUGH THE NIGHT OUTSIDE THE RIDGES...HOWEVER A WEAK SHORT WAVE PASSES THROUGH THE AREA...BRIEFLY DEEPENING THE MOISTURE AND LIFTING PROFILE. THIS COMBINED WITH SURFACE-BASED INSTABILITY THAT BRIEFLY INTERSECTS THE DENDRITIC GROWTH LAYER SHOULD LEAD TO A PERIOD OF ENHANCED SNOW SHOWERS...PARTICULARLY IN UPSLOPE AREAS. DUE TO BOUNDARY LAYER CONCERNS...ACCUMULATIONS WILL BE TOUGH TO MUSTER IN THE LOWER ELEVATIONS...HOWEVER IN THE RIDGES...THE UNSTABLE PROFILE COMBINED WITH A MORE RECEPTIVE BOUNDARY LAYER SHOULD LEAD TO AT LEAST A COUPLE INCHES. WHILE MOST MODEL SOLUTIONS POINT TOWARD WINTER WEATHER ADVISORIES BEING REQUIRED...BECAUSE THIS IS A STRGON TREND UPWARD FROM PREVIOUS GUIDANCE...AMOUNTS WERE ONLY TRENDED TO JUST BELOW ADVISORY CRITERIA. FUTURE SHIFTS WILL NEED TO MONITOR THIS PERIOD FOR A POSSIBLE ADVISORY...HOWEVER IT WILL BE FEATURED IN THE HAZARDOUS WEATHER OUTLOOK. A DRY AND MODERATING DAY LOOKS TO BE IN STORE ON FRIDAY AS WARM ADVECTION PICKS UP AHEAD OF THE NEXT RATHER COMPACT AND QUICK- MOVING SYSTEM. THIS DRIVES SOUTHEASTWARD ON FRIDAY NIGHT WITH THE MEAN 850 MB LOW TRACK GENERALLY FROM CANTON TO PITTSBURGH. NAM AND GFS 850-600 MB DEFORMATION FIELDS REALLY SPIKE ON THE NORTH SIDE OF THE TRACK...AND GIVEN THE DEEP MOISTURE IN THE LAYER AND IMPRESSIVE LAPSE RATES THROUGH THE DENDRITIC GROWTH LAYER...ENHANCED MODEL QPF VALUES IN THE DEFORMATION ZONE SEEM REASONABLE. EVEN STILL...BOUNDARY LAYER CONCERNS ABOUND DUE TO THE CALENDAR DATE...SO WHILE BUFKIT SUGGESTIONS OF 12-13:1 RATIOS EXIST...THE FORECAST WAS BUILT USING MORE ALONG THE LINES OF 7-8:1 OUTSIDE OF THE RIDGES. THIS YIELDED A SWATH OF 2-3 INCHES OF SNOW GENERALLY FROM NEW CASTLE TO INDIANA...WHICH SEEMS REASONABLE GIVEN ALL THE THINGS WORKING AGAINST IT. ADVISORIES MAY BE NEEDED FOR THIS EVENTUALITY...AND IT WILL BE ADDED TO THE HAZARDOUS WEATHER OUTLOOK. A DIFFERENT REGIME EXISTS IN THE RIDGES ON FRIDAY NIGHT AND EARLY SATURDAY...HOWEVER. WHILE DEFORMATION PRECIPITATION MAY YIELD A COUPLE OF INCHES OF SNOW THERE...STRONG COLD ADVECTION AND STEEPENING LAPSE RATES ON NORTHWESTERLY FLOW WILL DRIVE THE DENDRITIC LAYER BELOW 3 KFT. THIS COMBINED WITH SURFACE-BASED INSTABILITY AND A SUFFICIENT MOISTURE LAYER SHOULD ALLOW FOR THE POTENTIAL FOR HEAVY SNOW SHOWERS RIGHT INTO SATURDAY MORNING IN THE RIDGES. HERE AGAIN BUFKIT RATIOS FAVOR 12-17:1...BUT OUR FORECAST WILL BE MORE CONSERVATIVE FOR THE MOMENT. EVEN STILL...IT SEEMS THERE MAY BE POTENTIAL FOR WARNING CRITERIA SNOWS IN THE HIGHER TERRAIN FRIDAY NIGHT INTO EARLY SATURDAY. HERE AGAIN...THIS AREA WAS ADDED TO THE HAZARDOUS WEATHER OUTLOOK. FRIES && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... SUBSTANTIAL TEMPERATURE MODERATION IS NOT EXPECTED UNTIL MONDAY WHEN AN UPSTREAM REINFORCING SHORTWAVE INITIATES WARM ADVECTION AHEAD OF IT. THAT WARMTH WILL BE OFFSET BY INCREASED PRECIPITATION CHANCES...AND FOLLOWED BY MORE COOL WEATHER WITH THAT SYSTEMS PASSAGE. GIVEN SHORTWAVE TIMING ISSUES AND CONVOLUTED FLOW PATTERNS...SUPERBLEND GUIDANCE WAS USED FOR LONG TERM FORECAST CONSTRUCTION. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON...ALTHOUGH WIND GUSTS OF 20 TO 30 KNOTS OUT OF THE SOUTH WILL BE COMMON. CEILINGS WILL LOWER LATER THIS AFTERNOON AND THIS EVENING. MVFR CONDITIONS ARE EXPECTED BY LATE EVENING AND OVERNIGHT AS A COLD FRONT BRINGS SHOWERS...WITH IFR POSSIBLE BY MORNING BEHIND THE FRONT. THERE IS ALSO A LOW LEVEL WIND SHEAR CONCERN OVERNIGHT WITH 40-45 KNOT WINDS RIGHT OFF THE DECK. MVFR CONDITIONS WILL CONTINUE PAST 12Z THURSDAY WITH SPOTTIER SHOWERS. CL .OUTLOOK /WEDNESDAY NIGHT THROUGH MONDAY/... PERIODIC RESTRICTIONS ARE EXPECTED WITH A PERSISTENT BROAD UPPER TROUGH THROUGH SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 6, 2:04 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 204 PM EDT WED APR 6 2016 OHZ048>050-057>059-068-069-PAZ029-031-075-WVZ001>004-012-021-509-511- 513-071815- COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE- MONROE-WASHINGTON-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON-WESTERN TUCKER- 204 PM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA...NORTHERN PANHANDLE OF WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-PAZ007>009-013>016-020>023-073-071815- TUSCARAWAS-CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND- 204 PM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A POTENT SYSTEM WILL MOVE THROUGH THE AREA FRIDAY NIGHT. SNOW WILL BECOME LIKELY OVERNIGHT...WITH ACCUMULATION POSSIBLE. DEPENDING UPON TEMPERATURES...A WINTER WEATHER ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ074-076-WVZ510-512-514-071815- GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON- EASTERN PRESTON-EASTERN TUCKER- 204 PM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW SHOWERS WILL INCREASE THURSDAY NIGHT WITH SOME ACCUMULATION LIKELY. A WINTER WEATHER ADVISORY MAY BE REQUIRED. A SECOND MORE POTENT SYSTEM WILL SPREAD SNOW BACK INTO THE AREA FRIDAY NIGHT AND CONTINUE INTO EARLY SATURDAY. MORE SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE WITH THIS SYSTEM. A WINTER STORM WATCH MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Ohio, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.